Thunderstorm Wind, Lancaster
- When
- June 22, 8:54 PM EST
- Where
- Lancaster County, Manheim
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.167, -76.400
Thunderstorm winds knocked down trees in Manheim.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 22, 5:42 PM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 642 PM EDT THU JUN 22 2006 .SHORT TERM /REST OF TONIGHT/... FAST UPDATE TO ZFPCTP FOR THE NEW WATCH TO COVER THE REST OF OUR COUNTIES EAST OF CURR WATCH. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 418 PM EDT THU JUN 22 2006/ SHORT TERM /TONIGHT THROUGH SUNDAY/... OUTFLOW FROM LAST NIGHTS MCS HAS KEPT THINGS QUITE SO FAR ACROSS CENTRAL PA...BUT MAIN CONCERN REMAINS FROM JUST EAST OF PIT...WESTWARD...AS AIRMASS OVER THE OH VLY IS VERY UNSTABLE. THUS LOOKING AT WIDELY SCATTERED STORMS THIS AFTERNOON AS THE AIRMASS HEATS UP. MORE IN THE WAY OF WIDESPREAD STORMS THIS EVENING...ESP IN THE WEST...AS THE REMAINS OF THE MCS TRACKS EASTWARD FROM THE OH VLY. SOME STORMS WILL LIKELY BE ON THE STRONG TO SEVERE SIDE. HEAVY RAIN POSSIBLE...BUT STORMS WILL BE MOVING. SVR TSTORM WATCH 543 CONTINUES THROUGH 10PM/02Z. FRONT SLIDES THROUGH FRIDAY BRINGING HIGH PROB OF SHOWERS/TSTORMS TO ALL OF CENTRAL PA. FRONT SETTLES IN ALONG MASON/DIXON LINE FRI NIGHT THROUGH EARLY NEXT WEEK. THREAT FOR HEAVY RAIN AND FLOODING DEVELOPS AS SHOWERS/TSTORMS RIDE ALONG THIS BOUNDARY AS DEFORMATION ZONE TIGHTENS AND PW/S INCREASE. COULD SEE SEVERAL INCHES OF RAIN IN A 36HR PERIOD IN/NEAR THE LOWER SUSQ VALLEY. AN ESF HAS BEEN ISSUED DETAILING THE THREAT. REGION CAN HANDLE A COUPLE OF INCHES OF RAIN...BUT TRAINING ECHOS OR SEVERAL INCHES OF RAIN IN JUST A COUPLE OF HOURS WILL CAUSE PROBLEMS WITH RUNOFF IN THIS SOUPY ATMOSPHERE. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NO BIG CHANGES TO THE EXTENDED AS FRONTAL BOUNDARY CONTINUES TO LINGER JUST TO OUR SOUTHEAST. HIGHEST PROB FOR SHOWERS/TSTORMS WILL BE IN THE SOUTHEAST AS DEEP MOISTURE AND SE WINDS FEED INTO THE FRONT SUN THROUGH TUE SHARPENING THE BOUNDARY. CORE OF HEAVIEST PRECIP MAY BE JUST TO OUR EAST BUT COULD EXTEND BACK INTO THE LOWER SUSQ VALLEY...ESPECIALLY MON. JUST ISOLATED TO SCATTERED DAILY SHOWERS/TSTORMS ACROSS THE NORTHWEST AND CENTRAL COUNTIES THROUGH THE PERIOD. MUGGY CONDITIONS WILL CONTINUE ALSO FOR THE SOUTHEAST AS DEWPOINTS CLIMB TO NEAR 70 DEGREES FOR SEVERAL DAYS. TEMPS WILL BE TEMPERED A BIT BY PLENTY OF CLOUDS...BUT THAT WILL BRING VERY MILD LOWS AND NEAR NORMAL HIGHS. PATTERN FINALLY BREAKS BY WED INTO THU AS FRONT FINALLY WASHES OUT AND HIGH PRESSURE CAN BUILD STRONGER OVER CENTRAL PA. AVIATION... MAINLY VFR THIS AFTERNOON...BUT MVFR EARLY ON AT HIGHER ELEVATION SITES LIKE BFD AND JST...GIVEN BANDS OF SC. MORE MVFR AND IFR CONDITIONS TONIGHT UNTIL AROUND 14Z ON FRIDAY...AS REMAINS OF MCS TRACK EASTWARD FROM THE OH VLY. THEN BACK TO VFR AROUND MIDDAY FOR A BRIEF TIME...UNTIL FRONT FIRES UP MORE STORMS DURING THE AFTERNOON AND EVENING HOURS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 AM EDT THU JUN 22 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-230900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 456 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HUMID AIR WILL SURGE INTO THE REGION TODAY SETTING THE STAGE FOR SOME SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THE STRONGER STORMS COULD CAUSE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLOW MOVING FRONT WILL STALL JUST TO THE SOUTH OF THE STATE LATER FRIDAY AND OVER THE WEEKEND. THIS WILL PROVIDE THE FOCUS FOR LOCALLY HEAVY RAINS. AT THIS TIME IT APPEARS THE BIGGEST THREAT FOR FLOODING RAIN WILL BE OVER SOUTHEASTERN PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 602 PM EDT THU JUN 22 2006 PAZ024-025-033-034-222300- BEDFORD-BLAIR-CAMBRIA-SOMERSET- 602 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS APPROACHING REGION... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF INDIANA TO 11 MILES EAST OF MOUNT PLEASANT...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR JENNERSTOWN...BOSWELL AND ACOSTA AROUND 620 PM...STOYSTOWN...JEROME AND FRIEDENS AROUND 625 PM...FERNDALE...WESTMONT...VINTONDALE AND TIRE HILL AROUND 630 PM. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS THIS EVENING...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 645 PM EDT THU JUN 22 2006 PAZ005-006-010-012-018-019-037-041-222345- ELK-MCKEAN-NORTHERN CENTRE-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER- SOUTHERN CENTRE-TIOGA- 645 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS APPROACHING REGION... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING FROM WESTERN PENNSYLVANIA. THE THUNDERSTORMS WILL BE NEAR SHINGLEHOUSE AND BENEZETTE AROUND 650 PM...ROULETTE AND KEATING SUMMIT AROUND 655 PM...OSWAYO AND AUSTIN AROUND 705 PM...SANDY RIDGE...PHILIPSBURG...KARTHAUS AND COUDERSPORT AROUND 710 PM...STATE COLLEGE AROUND 745 PM. FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 757 PM EDT THU JUN 22 2006 PAZ037-041-042-046-049>053-230130- COLUMBIA-MONTOUR-NORTHERN LYCOMING-NORTHUMBERLAND-SNYDER- SOUTHERN LYCOMING-SULLIVAN-TIOGA-UNION- 757 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...LYCOMING...MONTOUR... NORTHUMBERLAND...SNYDER...SULLIVAN...TIOGA AND UNION COUNTIES... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF ADDISON TO 15 MILES NORTH OF JERSEY SHORE TO 9 MILES NORTHWEST OF MIFFLINBURG TO 17 MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR SALLADASBURG...PENNS CREEK... COLLOMSVILLE AROUND 805 PM...ELKLAND...WELLSBORO...MORRIS... MIFFLINBURG AROUND 810 PM...VICKSBURG...SPRUCE RUN RESERVIOR AND NEW BERLIN AROUND 815 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-80 BETWEEN MILE MARKERS 196 AND 238...I-180 BETWEEN MILE MARKERS 1 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 6...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:JUNG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 821 PM EDT THU JUN 22 2006 PAZ024-025-033-034-230115- BEDFORD-BLAIR-CAMBRIA-SOMERSET- 821 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...CAMBRIA AND SOMERSET COUNTIES... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF EBENSBURG TO 11 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR HASTINGS...FERNDALE AROUND 830 PM... PRINCE GALLITZIN STATE PARK...BLANDBURG AROUND 845 PM...TIPTON...SKI GAP AROUND 900 PM...SINKING VALLEY AND ROARING SPRING AROUND 915 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 151...I-99 BETWEEN MILE MARKERS 0 AND 51. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE 422...STATE ROAD 56...STATE ROAD 350. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 826 PM EDT THU JUN 22 2006 PAZ056>059-063-065-066-230130- CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-SCHUYLKILL-YORK- 826 PM EDT THU JUN 22 2006 ...STRONG THUNDERSTORMS MOVING INTO REGION... AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS MOVING INTO THE LOWER SUSQUEHANNA VALLEY. THE THUNDERSTORMS WILL BE NEAR WERTZVILLE...ROUGH AND READY...MOUNT HOLLY SPRINGS AND MARYSVILLE AROUND 835 PM...ROCKVILLE...MECHANICSBURG...ENOLA AND DEHART DAM AROUND 840 PM...WORMLEYSBURG AND WILLIAMSTOWN AROUND 845 PM. FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
912 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WARREN 41.84N 79.14W
06/22/2006 WARREN PA NWS EMPLOYEE
TREES DOWN ON POWER LINES
0543 PM HAIL DUBOIS 41.12N 78.76W
06/22/2006 E0.75 INCH CLEARFIELD PA PUBLIC
0548 PM TSTM WND GST WARREN 41.84N 79.14W
06/22/2006 E65.00 MPH WARREN PA TRAINED SPOTTER
PEA SIZED HAIL EXPERIENCED WITH THUNDERSTORM WINDS
0625 PM TSTM WND DMG DUBOIS 41.12N 78.76W
06/22/2006 CLEARFIELD PA LAW ENFORCEMENT
TREES AND WIRES DOWN
0632 PM TSTM WND DMG ST. MARYS 41.43N 78.56W
06/22/2006 ELK PA LAW ENFORCEMENT
TREES DOWN
0640 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
06/22/2006 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN
0645 PM TSTM WND DMG CARROLLTOWN 40.60N 78.71W
06/22/2006 CAMBRIA PA EMERGENCY MNGR
TRAILER ROOF BLOWN OFF AND TREES/WIRES DOWN
0650 PM TSTM WND DMG EBENSBURG 40.49N 78.73W
06/22/2006 CAMBRIA PA EMERGENCY MNGR
UTILITY POLE FELL ON TRACTOR TRAILER
0655 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
06/22/2006 CLEARFIELD PA LAW ENFORCEMENT
TREES DOWN
0745 PM HAIL STATE COLLEGE 40.79N 77.86W
06/22/2006 E1.00 INCH CENTRE PA PUBLIC
0745 PM HAIL 5 W STATE COLLEGE 40.79N 77.95W
06/22/2006 E0.50 INCH CENTRE PA NWS EMPLOYEE
0745 PM HAIL STATE COLLEGE 40.79N 77.86W
06/22/2006 E0.75 INCH CENTRE PA TRAINED SPOTTER
0745 PM TSTM WND GST STATE COLLEGE 40.79N 77.86W
06/22/2006 E60.00 MPH CENTRE PA NWS EMPLOYEE
PEA SIZED HAIL ACCOMPANIED WINDS.
0826 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
06/22/2006 E60.00 MPH CLINTON PA AIRPLANE PILOT
WILLIAMSPORT FLIGHT SERVICE RELAY PILOT REPORT OF 60MPH
WINDS AND SIGHTING OF FUNNEL CLOUD
&&
MBCThe State College radar (KCCX), 159 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Manheim.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517982.